MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Model Number 90485
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, physician advanced the subject balloon guide catheter to the common carotid artery (cca).The subject balloon was inflated, but the contrast medium leaked and it could not be inflated.Patient¿s anatomy was very meandering.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the balloon catheter was found to be damaged.The balloon was found to have a hole/perforation.During functional inspection, balloon leaked and balloon failed to inflate functional test was failed.An attempt was taken to inflate the balloon.There was balloon leakage noted due to damaged balloon and the balloon could not be inflated.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events were confirmed during the analysis.The device did not meet specifications when received for complaint investigation based on the visual inspection.It was reported that after guiding the subject balloon catheter to the common carotid artery (cca), when the balloon was inflated, the contrast medium leaked and the balloon could not be inflated.As per the additional information, the balloon was inflated successfully during preparation, contrast agent was diluted at 60%, a 1cc syringe was used to inflate the balloon, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient and the patients anatomy was very meandering.The device was returned and there was damage noted to the balloon catheter, the balloon failed to inflate as there was a hole/perforation noted to the balloon, which leaked during the inflation attempt.It is probable that the balloon and balloon catheter were damaged during navigation through the patients anatomy causing the reported events.An assignable cause of procedural factors will be assigned to the reported and analyzed "balloon leaked during use", "balloon failed to inflate", to the analyzed "balloon catheter damaged", and"balloon has hole/perforation during use", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15419411
Report Number3012931345-2022-00174
Device Sequence Number12393612
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number90485
Device Catalogue Number90485
Device Lot Number0000094681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown